Jump to content
LaylaJuneBug

LaylaJuneBug Four years later

Recommended Posts

LaylaJuneBug
Posted (edited)

Hi all,

 

it’s been a very long time since I have visited this forum. I recently came across an email and it mentioned coming here to give other people hope. So I thought I would do that. 
 

I don’t have an amazing memory so it was helpful to read back through my posts here to refresh my memory. It appears that in 2012 I tried unsuccessfully to wean myself off Citalopram. I remember a dark time being wracked with severe panic attacks because my doctor told me to wean in a really dumb way, skipping doses and basically going cold turkey. I reinstated at a lower dose and was ok for awhile. In 2016 I decided I was stable enough to give it another try. I did it differently though. I was on Pristiq at the time, and I had a PNP who had my back, and armed myself with a good counselor, and an acupuncturist who all supported me through my second try at weaning off these medications. I think in my signature it details the process I went through. It was slow and sometimes painful. Cutting up Pristiq pills and trying to weigh and measure on my own. Putting the ground up powder into empty gel caps. For whatever reason my body needed a very prolonged weaning process. When I finally stopped taking it altogether it looks like i came back here four months out and asked for advice on whether to go back on SSRI’s because I was feeling desperate. What I remember from that time period was being like a turtle without a shell. Loud noises and crowded spaces made me feel really vulnerable and many things sent me into fight or flight. I was extremely emotional, lots of ups and downs. I realized that I was relearning how to live as myself without a buffer. I started crying more. Not just at sad things, but at beautiful things. I remember hearing music that made me cry, and going to broadway shows that made me cry. I realized somewhere along the way that I have always been an extremely sensitive and empathetic person and that those characteristics can be difficult in our culture...we are as Glennon Doyle says, the “canaries in the coal mine” that let everyone else know when there is danger. I am still sometimes annoyed at how sensitive I am, but I have also leaned into the idea that pushing those emotions away or covering them with psychotropic drugs isn’t totally necessary for me right now. If I felt that I wasn’t functional then I would consider going back to them. 
 

I have undergone some major trauma in the last two years. We moved across the country from Oregon to West Michigan. It was a huge change for us. Then my mom died unexpectedly of a heart attack. I was shattered with grief and sometimes still am. My husband just lost his job in April due to COVID. I have a ton of health anxiety. I often deal with bouts of high anxiety. But I have not been very tempted to go back on SSRI’s. I have somehow muddled through. I take an occasional klonopin when it feels like panic is sneaking in. And I talk to a counselor every week. But for all intents and purposes I feel like my mental health is generally good. In all the years I took antidepressants, I think I may have focused more on how I was feeling mentally. Being off of them has given me a bit of a respite from that. There are certainly times when my anxiety feels out of control, but talking to a counselor about it has allowed me to see my own patterns. She helps me to see how my emotional disregulation happens. I also contend with hormonal changes as a 44 year old woman. I consult with a great naturopath and do take some supplements. And I get acupuncture because I believe it helps. 
 

For anyone out there who is wondering if it’s possible to take SSRI’s for 20 years and then get off them, I hope my story helps you to know that it is possible. But also, know that my wish for you is that you choose whatever helps you to live your best life. If it’s too hard to get off, and you are struggling too much, take a break. Come back to it when you can. I wish you all the luck and peace. 
 

Sarah/Layla. 

 


ADMIN NOTE LaylaJuneBug's Introductions topic is here.

Edited by Altostrata
Added admin note

Zoloft for 10+ yrs (between 50 and 100 mg)
Switched to Citalopram 20 mg for the last year
Added 150 mg Welbutrin for Citalopram side effects
Started tapering from Citalopram - (20mg, then 10 mg, then 5 mg, then 5 mg every other day, then nothing, then reinstated to 5 mg per day to deal with discontinuation symptoms). Quit Wellbutrin cold turkey.
Reinstated to 5 mg of Citalopram, then a higher dose eventually because of panic attacks.
Feb 2015 switched to Pristiq on advice from Psych Nurse Practitioner with intention of tapering

Aug 2015 began tapering Pristiq. Went to 12.5 a day

Honestly don't remember the timeline of each taper, but it was extremely slow. 

Ended up cutting Pristiq into quarters, crushing the quarter, and even halving those at the end.

Stopped taking Pristiq in Nov. 2016

 

http://survivingantidepressants.org/index.php?/topic/3242-tapering-from-citalopram-laylajunebugs-story/page__gopid__37123

Share this post


Link to post
Share on other sites
Altostrata

@LaylaJuneBug, thanks so much for coming back to share your story with the community.

 

When you reinstated 5mg citalopram, it seemed to work, correct? Why did you switch to Pristiq? Did you feel better afterward? Did you discuss tapering Pristiq with the psychiatric nurse practitioner at the time?

 

After you went off Pristiq in November 2016, did you have withdrawal symptoms? If so, how long did that last? When did you know you were turning the corner?

 

Did any non-drug therapies or supplements help you recover?

 

Please update your signature with approximate month and day of each event.

 

Although this is a tough time, congratulations on doing so well.


This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Share this post


Link to post
Share on other sites
Katy398

All I can say @LaylaJuneBug, Thank you  Thank You, Thank you. I cannot express how much we all appreciate you coming back to help us. As there are so few Success stories and so many people who just disappear off the site, those of us in WD often either think the worse or presume that recovery doesn’t happen and life long suffering or sedation becomes inevitable for so many. It’s so frightening hearing the age old mantra that ‘You will Heal Eventually’  when there is very little evidence that this is true for others. So thank you. I know  it might not have been easy for you to go back ‘there’ but I for one really appreciate that you did this for us all. We really need hope during these desperate times. 🌈


 

Lexapro Fast Track/ Cold Turkey

Last dose end Dec 2018 

Tapered 1/2 a daily dose a week (20mg) for  14 weeks, last dose was a 20 mg pill!!  

 3.5 times slower than Psychiatrist recommended, I felt proud of myself!! Little did I know!!!!Got too scared to reinstate because I’d left it too long.

On ADs for 20 years (Prozac approx 10 years/ Pristiq approx 3 years/ Citalipram approx 2 years/. Lexapro a approx  5 years/. Last two years 40mgs Lexapro day.

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy